|Itchy skin-- It's driving me crazy!!
Jul 31, 2001
I have HIV-related lymphoma. I had a gallium scan today and the Radiologist told me my Gallium scan is clean. My last scan lit up on my left hip. That's now clean. My skin is still driving me crazy. Can chemotherapy in itself make your skin itchy,I'm on cytoxin,VP16 and BCNU. I also read that increased gamma globulin levels can make skin itchy,can NHL or chemotherapy cause an increase in Gamma Globulin levels.If so can it be treated. Prednisone, hydrocortisone cream, antihistamines, oatmeal bathes..done them all. Once again thank you for your compassion and time you give us all with this disease.
Response from Dr. Dezube
I'm sorry to hear about the itchiness, but I'm delighted to hear that your gallium scan is negative. Obviously getting a good report on the gallium scan is VERY reassuring in that this would indicate that your itchiness is not related to the lymphoma. Itchiness is not an uncommon finding in lymphoma patients, and in AIDS patients in general.
First we need to consider is there another reason you might be itching. What other drugs are you on? Could you be having an allergic reaction to another medication (e.g. to one of your anti-retrovirals). Did you start on any new medication, particularly antibiotics, which may have brought on the itching? Ask you doctor to do an eosinophil count which, if elevated, would indicate that you are allergic to something. Any new linens? detergents? and so on?
If you and your doctor can't figure out the cause, and often us doctors can not, then you are left to treating it by trial and error. For antihistamines, benadryl is the best at night since it will help you sleep; allegra and claritin are good during the days since they are not sedating. Some of patients with this itchiness benefit from an anti-depressant, not because of its effects on the mind, but somehow anti-depressants cut down on the itchiness (e.g. neurontin, elavil). If there's any chance the itchiness is due to abnormalities in the liver, then the drug questram works well since it bind bile salts which aggrevate the itchiness. Keep me posted. There's no easy answer, but by trial and error, often patients can find relief.
Lastly I don't thing your increase in gamma globulin level has anything to do with this.
How long does it take a Kaposi's sarcoma lesion to mature?
Screening for anal warts (Anal PAP smears)
- Burning Penis After Mutual Masturbation Worried I Have HIV
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Loose Stool After Insertive Anal Sex With Condom What Are The Chances Of HIV
- Swollen Lymph Nodes After Rubbing Penis Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
- Can Vaginal Disorders Cause Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.